Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 65, NWS Buffalo, NY

August 12, 2023Erie County, Livingston County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 12, 2023, 12:36 PM EDT for Erie County, Livingston County, Wyoming County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2023, 12:36 PM EDT (16:36 UTC)
Expired
Aug 12, 2023, 1:30 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Erie County, NY, Livingston County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

907 
WUUS51 KBUF 121636
SVRBUF
NYC029-051-121-121730-
/O.NEW.KBUF.SV.W.0065.230812T1636Z-230812T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1236 PM EDT Sat Aug 12 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Wyoming County in western New York...
  East central Erie County in western New York...
  Southwestern Livingston County in western New York...

* Until 130 PM EDT.

* At 1236 PM EDT, a severe thunderstorm was located near Varysburg,
  or 10 miles east of East Aurora, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Letchworth State Park, Perry, Warsaw, Mount Morris, Portageville,
  Varysburg, Groveland, Sheldon, Nunda, and Castile.

This includes Interstate 390 between exits 6 and 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Buffalo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4267 7853 4283 7848 4277 7771 4250 7777
TIME...MOT...LOC 1636Z 279DEG 24KT 4273 7841 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fries
3 follow-up statements
494 
WWUS51 KBUF 121643
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1243 PM EDT Sat Aug 12 2023

NYC029-121652-
/O.CAN.KBUF.SV.W.0065.000000T0000Z-230812T1730Z/
Erie NY-
1243 PM EDT Sat Aug 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4267 7847 4272 7846 4280 7844 4277 7771
      4250 7777
TIME...MOT...LOC 1642Z 279DEG 24KT 4272 7835 

$$

NYC051-121-121730-
/O.CON.KBUF.SV.W.0065.000000T0000Z-230812T1730Z/
Wyoming NY-Livingston NY-
1243 PM EDT Sat Aug 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL WYOMING AND SOUTHWESTERN LIVINGSTON COUNTIES...

At 1242 PM EDT, a severe thunderstorm was located near Varysburg, or
13 miles south of Darien Lakes State Park, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Letchworth State Park, Perry, Warsaw, Mount Morris, Portageville,
Varysburg, Groveland, Sheldon, Nunda, and Castile.

This includes Interstate 390 between exits 6 and 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4267 7847 4272 7846 4280 7844 4277 7771
      4250 7777
TIME...MOT...LOC 1642Z 279DEG 24KT 4272 7835 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fries
297 
WWUS51 KBUF 121711
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
111 PM EDT Sat Aug 12 2023

NYC051-121-121730-
/O.CON.KBUF.SV.W.0065.000000T0000Z-230812T1730Z/
Wyoming NY-Livingston NY-
111 PM EDT Sat Aug 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR EAST CENTRAL WYOMING AND CENTRAL LIVINGSTON COUNTIES...

At 111 PM EDT, a severe thunderstorm was located near Perry, or near
Letchworth State Park, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Letchworth State Park, Perry, Warsaw, Mount Morris, Groveland,
Castile, Silver Springs, Leicester, Silver Lake, and Sonyea.

This includes Interstate 390 between exits 6 and 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for western New
York.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4266 7817 4279 7810 4277 7771 4256 7776
TIME...MOT...LOC 1711Z 277DEG 28KT 4270 7807 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fries
429 
WWUS51 KBUF 121727
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
127 PM EDT Sat Aug 12 2023

NYC051-121-121737-
/O.EXP.KBUF.SV.W.0065.000000T0000Z-230812T1730Z/
Wyoming NY-Livingston NY-
127 PM EDT Sat Aug 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WYOMING AND
CENTRAL LIVINGSTON COUNTIES WILL EXPIRE AT 130 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM EDT for western New
York.

LAT...LON 4266 7817 4279 7810 4277 7771 4256 7776
TIME...MOT...LOC 1727Z 279DEG 24KT 4268 7793 

$$

Fries

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:37 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 12, 10:37 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1037 AM EDT Sat Aug 12 2023

.SYNOPSIS...
Next round of showers and thunderstorms will move across western NY
this morning as warm front arrives. Severe weather looking likely as
we break into the warm sector this afternoon. A few scattered
showers may linger into Sunday, however a much quieter finish to the
weekend is expected. Yet another area of low pressure is then set to
bring more unsettled weather for the first part of the new work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
...ENHANCED risk of severe this afternoon into early this evening
Southern Tier to portions of Finger Lakes...

Severe weather is likely this afternoon into early this evening.
Enhanced risk of severe now in place with latest Day 1 outlook
issued by SPC.

Convective activity is poised to move into WNY in the next hour
or so, specially into the Buffalo area northward. A substantial
amount of lightning has been observed with this convective
activity. However, wind gusts have generally been in the 30 knot
range, and with no discernible uptick in radar intensity in the
past hour or so, this still seems reasonable as it arrives into
WNY. This convective activity will be moving into an area with
MLCAPEs over 1000 j/kg and a modest low-level jet nosing into
the region. Otherwise, the next shortwave upstream over Michigan
and Lake Huron with sharp drying in its wake (driving a line of
storms to start the day) will arrive across western NY midday
along with stronger H5-H3 jet. This could result in a brief
cluster of showers and storms moving across western NY similar
to what continues to be shown by much of the hi-res guidance.
There may be even a slightly faster trend in recent guidance
with arrival time of this by late morning. Given MLCAPEs by that
time 1500 j/kg and effective shear nearing 40 kts, this
activity could be severe.

As this triggering feature shifts east and interacts with convection
developing off the Lake Erie lake breeze (from northeast OH into
western Southern Tier) and also farther inland to the east where it
will be very unstable and highly sheared (0-8km shear increasing
toward 60 kts), expect convection to increase quickly with scattered
severe storms likely from Southern Tier spreading into Finger Lakes
and later to the southeast and east of Lake Ontario with mean storm
motion from west to east. Possible that once this wave goes by,
convection chances may drop off considerably due to subsidence and
lake shadowing in a corridor running from eastern Lake Erie across
much of the Buffalo Metro and northeast across Batavia and to
Rochester. Given upstream waves present, don't have the confidence
to drop pops too much yet in these areas, but it is a possibility
and will have to be refined through the day.

Away from this stabilized area though, extent of instability and
shear parameters forecast favors supercells bowing line segments, so
really all hazards could occur, including damaging winds, large hail
(SPC mentioning possible 2" diameter) and isolated tornadoes with 0-
3km/0-1km helicity values 200m2/s2 and 100m2/s2 respectively along
with LCL heights less than 750m. Greatest risk of higher-end severe
is likely over Southern Tier and also east-southeast of Lake Ontario
as approaching shortwave trough interacts with strongest low-level
shear as the warm front will be close by. Forecast soundings east of
Lake Ontario also showing very small MBE vectors this afternoon
indicating slow storm movement and continued potential for localized
heavy downpours and a risk of flash flooding. WPC has highlighted
all of our area within a Marginal risk for excessive rainfall.

Overall it appears that this could be a very active severe weather
day, for at least parts of our area and thus SPC has upgraded
portions of our area to an Enhanced risk for severe. As alluded to
earlier, after that possible complex moves through early afternoon
over western NY, the stiff lake breeze and shadowing off Lake Erie
with gusts to 35 mph will limit convection Buffalo Metro rest of the
afternoon. Exception will be over Niagara County on edge of the
stable lake shadow.

Strong storms will exit southern and eastern areas by late evening
and there could be a few more showers and rumbles of thunder just
about anywhere through the early overnight. After this, best chances
for lingering showers will be east of Lake Ontario closer to mid-
level trough axis and occluding sfc low. Otherwise, dry mid-level
air and lingering low-level moisture will promote some low clouds
and patchy fog. Still muggy too as main cold front will not arrive
until during the day on Sunday.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Still appears our weather will be much quieter across western and
northcentral NY to close out the weekend. Area of low pressure that
brought the very active weather on Saturday will be moving northeast
into southern Quebec on Sunday, while its associated surface cold
front will be to the east and southeast of the area. Weak high
pressure surface and aloft will nudge northeast into western NY
Sunday morning which will provide dry weather from the Finger Lakes
westward. However, a subtle shortwave will move through the weak
cyclonic flow still hanging on across central and northern NY. This
will keep low chances for at least some light scattered
showers/isolated storm in across the eastern Lake Ontario region.
That said, there will still be plenty of dry time to be had across
this region as well. High pressure builds across the area Sunday
night bringing dry conditions to the entire region. Daytime highs on
Sunday will be a bit cooler in the wake of the cold fropa with highs
mainly in the 70s, and possibly only upper 60s across the Tug and
western Dacks. Lows Sunday night will be mainly in the mid to upper
50s, with some low 60s across the lake plains and near the
lakeshores.

Weak surface trough will linger near the NY/Canadian border on
Monday, which may bring a stray shower to areas toward the Saint
Lawrence Valley to start the new work week. Otherwise, the bigger
story will be the next potent shortwave in the pipeline digging
across the mid Mississippi Valley and central Great Lakes on Monday
with attendant surface low making its way from northern Illinois to
northern Indiana/northwestern Ohio. Model consensus continues to
slow the eastward progression of this system, while also continuing
to track the surface low a bit further south. With this in mind,
although a few showers/isolated storms cannot be ruled out at this
point for areas from the Genesee Valley west by later in the day,
feel much of Monday will be rain free.

Unfortunately dry weather will come to an end Monday night as
aforementioned potent shortwave and attendant surface low move into
the lower Great Lakes region. In fact, latest guidance suggests the
surface low will track very close to, if not right over western NY
during the overnight. While this may help to shunt the better severe
threat southward, PWAT values shooting up near 2.00" means there
will be the threat of heavy rainfall with this system. In fact, WPC
already has our area in a Marginal Risk for excessive rainfall
during this timeframe. The heaviest rain would likely be across
western NY Monday night. That said, a low track a bit further to the
north would then bring a severe threat back into play as there will
be plentiful shear to work with. This will need to be monitored as
we get closer and the finer details can be resolved. With regard to
temperatures, it will be a bit warmer to start the new work week
with highs mainly in the mid and upper 70s, with lows Monday night
mainly dropping back into the low to mid 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Strong shortwave and attendant surface low will slowly finish
crossing the area on Tuesday. Surface low will track very near or
right over our area with the primary heavy rain threat shifting
across the eastern half of the area Tuesday morning as highest PWAT
values move into this region. Even though the surface low will track
just east of the area Tuesday afternoon, the potent shortwave aloft
will track across the area during the second half of the day, and
with plenty of wraparound moisture still lingering, expect the
likelihood for showers and scattered storms to continue into the
afternoon. As for any severe threat on Tuesday, again the exact
track and timing of the system will be a determining factor.

A few showers may linger into a portion of Tuesday night, however
surface high pressure centered over the mid Mississippi Valley will
ridge northeast into the area. This will dry things out across
western and northcentral NY for mid week. This area of high pressure
will remain ridged across the region through at least much of the
day on Thursday as it progresses east into the Ohio Valley. It has
been a while, but this may actually bring us two days in a row with
rain free conditions, which some areas have not seen in some time.

Model consensus varies some on the track and timing of the next low
pressure system expected to impact our area, but appears shower and
storm chances will start to go up again sometime Thursday night into
Friday.

Otherwise, daytime highs will be a bit below normal to start the
period, with near normal temperatures expected for the mid and late
week timeframe.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
VFR through daybreak as showers and some storms move across western
NY with brief MVFR conditions. The showers and storms will continue
eastward, expanding into larger areas of showers with embedded
storms while lifting across the eastern Lake Ontario region by this
afternoon.

Then, late this morning into early afternoon a cluster of showers
and storms may track across western NY with brief MVFR conditions.
This feature and the lake breeze off Lake Erie will then result in
scattered strong thunderstorms from the Southern Tier toward the
Finger Lakes and into the North Country. This is the greatest chance
for severe storms with JHW, ROC and ART most favored. There may also
be another area of storms move across the Niagara Frontier at IAG
late today into early evening either forming on the north edge of
the lake shadow or moving in from Southern Ontario. Again brief MVFR
conditions. Lastly, the southwest wind providing the lake shadow off
Lake Erie will gust over 30 kts this afternoon at BUF and IAG.

Outlook...

Tonight...Becoming MVFR (IFR higher terrain) with a few lingering
showers after late evening, mainly east of Lake Ontario.
Sunday...VFR/MVFR with a few showers possible, mainly east of the
Genesee Valley.
Monday...VFR/MVFR with the chance for showers and possible thunder
increasing from west to east.
Tuesday...VFR/MVFR with showers and a chance of thunderstorms.
Wednesday...VFR.

&&

.MARINE...
Winds offshore and south-southeast early this morning will freshen
toward daybreak. Winds veer SSW to SW and increase through the day
with Small Craft Advisory now in effect for Erie to Buffalo Harbor.
There will be multiple rounds of thunderstorms through this evening,
some of which could need Special Marine Warnings.

Winds remain elevated tonight into Sunday keeping waters on the
choppy side, especially across eastern Lake Ontario where SCA
conditions will be possible for the second half of the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 6 PM EDT this evening for NYZ010-
     085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.

&&

SYNOPSIS...Fries/JLA
NEAR TERM...Fries/JLA
SHORT TERM...JM
LONG TERM...JM
AVIATION...JLA
MARINE...AR/Fries/JLA
Hazardous weather outlook, Aug 12, 4:08 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
408 AM EDT Sat Aug 12 2023

NYZ001>008-011>014-019>021-130815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
408 AM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Severe thunderstorms are likely today, especially this afternoon
through early this evening. Damaging winds and large hail are the
main hazards. An isolated tornado is also possible from the Southern
Tier to southeast of Lake Ontario.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state
and CDC guidelines.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-085-130815-
Northern Erie-Southern Erie-
408 AM EDT Sat Aug 12 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Severe thunderstorms are possible today, mainly during the afternoon
hours. The main hazards will be damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state
and CDC guidelines.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
408 AM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Thunderstorms could produce large hail and strong winds through early
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, Aug 12, 11:15 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1115 AM EDT Sat Aug 12 2023

NYZ001-002-121615-
Orleans NY-Niagara NY-
1115 AM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND
NORTHERN ORLEANS COUNTIES THROUGH 1215 PM EDT...

At 1115 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Newfane, or 12 miles northwest of Lockport, moving east
at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Medina, Albion, Newfane, Middleport, Waterport, Lakeside Beach State
Park, Point Breeze, Kent, Ridgeway, Gaines, Wilson, Lyndonville,
Barker, Olcott, Ransomville, Fancher, Knowlesville, and Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4340 7864 4342 7842 4341 7809 4321 7807
      4323 7892 4334 7893
TIME...MOT...LOC 1515Z 266DEG 27KT 4333 7882

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fries
Special weather statement, Aug 12, 12:15 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EDT Sat Aug 12 2023

NYZ005-006-121645-
Oswego NY-Northern Cayuga NY-
1215 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT CAYUGA AND WEST CENTRAL OSWEGO
COUNTIES THROUGH 1245 PM EDT...

At 1215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fair Haven Beach State Park, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oswego, Fair Haven Beach State Park, Nine Mile Point, Mexico Point
State Park, Battle Island State Park, Scriba, Sterling, New Haven,
Minetto, Mexico, Hannibal, Furniss, and Fruit Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4327 7662 4338 7675 4345 7665 4351 7653
      4356 7645 4357 7636 4356 7631 4357 7627
      4347 7617
TIME...MOT...LOC 1615Z 236DEG 26KT 4338 7663

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Fries
Special weather statement, Aug 12, 12:30 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1230 PM EDT Sat Aug 12 2023

NYZ010-012-085-121700-
Southern Erie NY-Wyoming NY-Northern Erie NY-
1230 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WYOMING AND EAST CENTRAL
ERIE COUNTIES THROUGH 100 PM EDT...

At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wales Center, or near East Aurora, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warsaw, Wales Center, Varysburg, Sheldon, Wyoming, Gainesville,
Strykersville, Hermitage, Orangeville Center, Dale, Java Center,
South Wales, and North Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4270 7859 4281 7854 4284 7806 4256 7813
TIME...MOT...LOC 1630Z 279DEG 24KT 4273 7849

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Fries

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:20 AM EDTSmall Craft AdvisoryBUF18 hr
Aug 12, 4:31 AM EDTBeach Hazards StatementBUFErie13 hr
Aug 12, 10:44 AM EDTSpecial Marine WarningBUF61 min
Aug 12, 11:15 AM EDTSpecial Weather StatementBUFNiagara, Orleans60 min
Aug 12, 11:38 AM EDTSpecial Marine WarningBUF52 min
Aug 12, 11:56 AM EDTSpecial Marine WarningBUF64 min
Aug 12, 12:15 PM EDTSpecial Weather StatementBUFOswego30 min
Aug 12, 12:30 PM EDTSpecial Weather StatementBUFWyoming30 min
Aug 12, 1:19 PM EDTSpecial Marine WarningBUF56 min
Aug 12, 1:33 PM EDTSpecial Weather StatementBUFLewis57 min
Aug 12, 1:41 PM EDTSevere Thunderstorm WarningBUFLewis46 min
Aug 12, 2:07 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego53 min
Aug 12, 3:43 PM EDTSpecial Weather StatementBUFJefferson62 min
Aug 12, 5:17 PM EDTSpecial Weather StatementBUFLewis43 min
Aug 12, 5:25 PM EDTSevere Thunderstorm WarningBUFLewis35 min
Aug 12, 6:29 PM EDTSpecial Marine WarningBUF61 min
Aug 12, 6:55 PM EDTSpecial Weather StatementBUFOrleans35 min
Aug 12, 6:57 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego63 min
Aug 12, 6:58 PM EDTSpecial Marine WarningBUF32 min
Aug 12, 7:01 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego44 min
Aug 12, 7:03 PM EDTSpecial Marine WarningBUF42 min
Aug 12, 7:23 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis67 min
Aug 12, 7:27 PM EDTSpecial Marine WarningBUF33 min
Aug 12, 7:29 PM EDTTornado WarningBUFOswego35 min
Aug 12, 7:44 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego61 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.